Alert archive / Colorado / Winter Storm Watches in 2007
Winter Storm Watch 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm watch at Feb 23, 2007, 5:33 AM MST for 9 counties in Colorado. It took effect at Feb 23, 2007, 8:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 23, 2007, 5:33 AM MST (12:33 UTC)
- In effect from
- Feb 23, 2007, 8:00 PM MST
- Expired
- Feb 23, 2007, 3:10 PM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Jefferson County, CO, Larimer County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 34 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 0.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3049 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm watch went out at Feb 23, 3:20 AM MST, 2 hours 13 minutes earlier.
Area forecast discussion, Feb 23, 3:20 AM MST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 320 AM MST FRI FEB 23 2007 .SHORT TERM...BEFORE THE BIG STORM HITS HAVE TO DEAL WITH SOME DENSE FOG ISSUES THIS AM. DENSE FOG HAS FORMED OVER PTNS OF THE NERN PLAINS OF CO...ESP FROM DEN NORTHWARD TO FNL AND POINTS EAST AND NORTH. HAVE ALREADY ISSUED A DENSE FOG ADVISORY FOR THESE AREAS THRU MID MORNING HOURS. SEVERAL SPOTTER REPORTS INDICATED VSBYS TO ZERO OR CLOSE TO IT. HAVE ALSO LOWERED HIGH TEMPS TODAY...ESP NORTH AND EAST OF DENVER AS STRONG LOW LVL INVERSIONS WILL BE TOUGH TO SCOUR OUT TODAY...ESP WITH SOME WEAK UPSLOPE FLOW DEVELOPING THIS AFTN. NOW FOR THE STORM. LATEST MODEL RUNS INDICATING A FURTHER WESTWARD PROGRESSION OF THE INTENSIFICATION PROCESS WITH A CLOSED LOW CIRCULATION DEVELOPING ACROSS NW NEW MEXICO BEFORE MOVING OUT INTO FAR SW KANSAS SAT AM. 700MB CIRCULATION INTENSIFIES TOWARDS SAT MORNING WITH N-NE WINDS OF 70KT. LATEST 06Z NAM THROWING A MORE OF A CURVE WITH NOW THE POTENTIAL FOR HEAVY SNOW EVEN FURTHER WEST ACROSS THE DENVER AREA. THIS EVEN DESPITE THE STRONG N-NW WINDS. THINK THE VERY STRONG QG ASCENT AND STEEP LAPSE RATES MAY BE STRONG ENOUGH TO OVERCOME THE DOWNSLOPE FLOW. ESP FURTHER SOUTH ACROSS THE PALMER DIVIDE ACROSS ZONE 41...WHERE THE NRLY FLOW IS PERFEREED FOR HEAVY SNOW. CONFIDENCE IS GROWING FOR A MAJOR STORM ACROSS THE EASTERN PLAINS OF COLORADO WITH BLIZZARD CONDITIONS DEVELOPING LATER TNT AND SAT AM. IN FACT...CONFIDENCE IS HIGH ENOUGH TO UPGRADE CURRENT WINTER STORM WATCH TO A BLIZZARD WARNING FOR ZONES 46..48>51. CANT SEE HOW THIS CAN MISS GIVEN 850MB WINDS HAVE 30-40KT...VERY STRONG ASCENT AND GOOD INSTABILIY. LATEST NAM SNOWFALL INDICATING A SWATH OF UPWARDS OF A FOOT OF SNOW ACROSS THE EASTERN PLAINS WHILE 00Z GFS SHOWED 6-10 INCHES ON THE PLAINS. EITHER WAY...DANGEROUS CONDITIONS ARE GOING TO DEVELOP WITH MANY ROADS AND HIGHWAYS BEING SHUT DOWN AND IMPASSABLE. FURTHER WEST...WILL GO WITH A BLIZZARD WATCH EXCEPT FOR THE URBAN CORRIDOR WHERE WINTER STORM WATCH WILL BE POSTED FOR TNT AND EARLY SAT. STILL NOT SURE HOW FAR WEST THE HEAVY SNOW DEVELOPS GIVEN THE NW FLOW COMING OFF THE HILLS SO THAT WILL BE A MORE IFFY CALL AT THIS TIME. AS FOR THE MOUNTAINS WILL HOIST SNOW/BLO SNOW ADVISORIES WITH DECENT OROGRAPHIC FLOW DEVELOPING AND MODEST LAPSE RATES. EVENT WILL BE MORE SHORT LIVED AS THE STORM MOVES ACROSS FAIRLY RAPIDLY BEFORE CLOSING OFF TOWARDS SAT MORNING. .LONG TERM...STG UPPER LEVEL LOW WILL MOVE QUICKLY FROM SERN COLORADO INTO ERN KANSAS BY SAT EVENING. HEAVIEST SNOWS WILL OCCUR BEFORE 18Z OVR THE ERN PLAINS AND THEN QUICKLY DIMINISH BY SAT AFTN HOWEVER GUSTY NWLY WINDS WILL CONTINUE THRU THE AFTN HOURS SO MAY STILL SEE WIDESPREAD BLIZZARD CONDITIONS BEFORE WINDS DECREASE SAT EVENING. RIGHT NOW SNOW AMOUNTS LOOK TO BE IN THE 4 TO 8 INCH RANGE ACROSS THE PLAINS WITH THE HEAVIEST AMOUNTS FROM NERN WELD ACROSS ERN ADAMS...ERN ARAPAHOE INTO ERN ELBERT COUNTIES EXTENDING EASTWARD TO THE NEBRASKA-KS BORDER. CLOSER TO THE FOOTHILLS STG NWLY LOW LEVEL FLOW WILL LIKELY KEEP BEST CHC OF SNOW TO THE EAST OF THE FRONT RANGE URBAN CORRIDOR ALTHOUGH AREAS JUST EAST OF I-25 COULD SEE A FEW INCHES OF SNOW ESPECIALLY FROM DENVER SOUTH TO THE PALMER DIVIDE. IN THE MTNS WILL KEEP SNOW/BLOWING SNOW ADVISORY GOING THRU THE AFTN HOURS BUT WINDS AND SNOW SHOULD DMINISH BY LATE AFTN WITH TOTAL SNOW ACCUMULATIONS IN THE 5 TO 10 INCH RANGE. FOR SAT NIGHT INTO SUN A FLAT UPPER LEVEL RIDGE WILL BUILD ACROSS THE AREA WITH A MORE TRANQUIL WX PTRN. TEMPS WILL MODERATE SOME OVER NERN CO WITH DOWNSLOPE FLOW IN PLACE EXCEPT IN THOSE AREAS THAT RECEIVE DECENT SNOW. IN THE MTNS MOISTURE WILL GRADUALLY INCREASE SUN AFTN SO WILL MENTION SOME SCT -SHSN. BY SUN NIGHT INTO MON A STG UPPER LEVEL JET WILL MOVE INTO NRN CO IN WNW ALOFT. IN ADDITION A DISTURBANCE IS ALSO FCST TO MOVE ACROSS THE AREA WITH DECENT LAPSE RATES AND FAVORABLE OROGRAPHIC COMPONENT. THUS COULD SEE A A FAIRLY DECENT OROGRAPHIC DRIVEN SNOW EVENT IN THE NRN MTNS SUN NIGHT INTO MON SO WILL INCREASE POPS IN THIS TIME PERIOD. OVER LOWER ELEVATIONS LOW LEVEL DOWNSLOPE FLOW WILL CONTINUE SO PCPN CHANCES SHOULD BE ON THE LOW SIDE. 850-700 MB TEMPS ARE FCST TO DROP SOME ON MON SO HI TEMPS WILL PROBABLY BE A FEW DEGREES COOLER OVER NERN CO. FOR TUE ANOTHER FLAT UPPER LEVEL RIDGE WILL BUILD OVER THE AREA IN ADVANCE OF ANOTHER SYSTEM. HI TEMPS SHOULD WARM SOME ON TUE ACROSS NERN CO AS 850-700 MB TEMPS RISE 5 TO 8 DEGREES C FROM MONDAYS VALUES. IN THE MTNS MAY SEE SOME SCT -SHSN ON TUE BUT NEXT CHC OF SIGNIFICANT SNOW WILL PROBABLY BE IN THE TUE NIGHT TO WED TIME PERIOD AS ANOTHER SYSTEM MOVE ACROSS THE AREA. LAST FEW RUNS OF THE GFS HAVE VARIED CONSIDERABLY WITH HANDLING OF SYSTEM IN THE MIDDLE PART OF NEXT WEEK. 12Z RUN SHOWED A MAJOR CLOSED UPPER LEVEL LOW DEVELOPING OVER COLORADO BY WED WHILE LATEST 00Z RUN SHOWS A PROGRESSIVE UPPER LEVEL TROUGH MOVING ACROSS. HOWEVER SOME OF THE 00Z ENSEMBLE MEMBERS STILL SHOW A STG CLOSED LOW THUS OVERALL CONFIDENCE IN GFS SOLUTIONS AT THIS POINT IS VERY LOW TO SAY THE LEAST. && .BOU WATCHES/WARNINGS/ADVISORIES...BLIZZARD WARNING LATE TNT AND SAT FOR FAR EASTERN PLAINS..ZNS 46..48>51. ...BLIZZARD WATCH..ZNS 41..44..45..47 FOR LATE TNT AND SAT. ...WINTER STORM WATCH FOR URBAN CORRIDOR TNT..ZNS 38>40..43. ...SNOW/BLO SNOW ADVISORY FOR NRN MTNS TNT..ZNS 31..33>34. ...DENSE FOG ADVISORY PTNS OF ERN PLAINS THIS AM..ZNS 38..42>44..48>51. && SWE/RPK
Hazardous weather outlook, Feb 22, 11:07 AM MST, 18 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1107 AM MST THU FEB 22 2007 COZ030>051-231300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1107 AM MST THU FEB 22 2007 ...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON FOR SECTIONS OF THE EASTERN PLAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SOME AREAS OF FOG COULD DEVELOP TONIGHT ACROSS THE PLAINS AND PERHAPS AS FAR WEST AS INTERSTATE 25 AS A COOLER AIRMASS HAS PUSHED INTO EASTERN COLORADO TODAY WITH MORE LOW LEVEL MOISTURE. OTHERWISE NO HAZARDOUS WEATHER EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF SNOW SHOWERS WILL DEVELOP OVER THE MOUNTAINS FRIDAY AFTERNOON WITH RAIN AND SNOW SHOWERS DEVELOPING OVER NORTHEAST COLORADO FRIDAY EVENING. SHOWERS WILL TURN TO ALL SNOW OVER THE EASTERN PLAINS LATE FRIDAY NIGHT...CONTINUING INTO SATURDAY MORNING. THERE IS THE POSSIBILITY OF SIGNIFICANT SNOW ACCUMULATIONS ACROSS THE EASTERN PLAINS...PARTICULARLY IN WASHINGTON AND LINCOLN COUNTIES. THE SNOW WILL BE ACCOMPANIED BY VERY STRONG NORTHWEST WINDS...LEADING TO BLOWING AND DRIFTING SNOW. LITTLE...IF ANY... ACCUMULATION IS EXPECTED ACROSS THE URBAN CORRIDOR. SNOW WILL GRADUALLY TAPER OFF SATURDAY AFTERNOON ACROSS ALL AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SZOKE/046
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 1:47 AM MST | Dense Fog Advisory | BOU | Larimer, Logan, Morgan, Phillips, Sedgwick, Weld | 8 hr |
| Feb 23, 5:33 AM MST | Blizzard Watch | BOU | Adams, Arapahoe, Douglas, Elbert, Lincoln, Morgan | 5 hr |
| Feb 23, 5:33 AM MST | Blizzard Warning | BOU | Adams, Arapahoe, Broomfield, Denver, Douglas, Elbert and 7 more | 30 hr |
| Feb 23, 5:33 AM MST | Snow and Blowing Snow Advisory | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 16 more | 33 hr |
Nearby
Winter Storm Watches in Colorado, 2007Every winter storm watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.